MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 22/jul/2024 during follow-up, fresenius became aware this patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis [cc(pd)] utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) was hospitalized due to drain complications and peritonitis.No additional information was provided during intake.During follow-up, the patient¿s pd registered nurse (pdrn) confirmed the patient presented to the emergency room (er) on 12/jul/2024 with complaints of abdominal pain and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (results unavailable) were collected, and the patient was diagnosed with peritonitis.The patient was admitted and treated with intraperitoneal (ip) vancomycin 2000 mg every 3 days, and gentamycin 160 mg daily (due to ceftazidime allergy) for 21 days.The patient¿s peritoneal effluent culture result returned positive for staphylococcus aureus on 17/jul/2024, and the patient¿s gentamycin was discontinued.The patient continued to undergo ccpd therapy while hospitalized and is recovering from the serious adverse events.The patient was discharged home on (b)(6) 2024 in stable condition and resumed ccpd at home utilizing a replacement liberty select cycler.The pdrn attributed causality to a touch contamination event, as the patient admitted to using a stay-safe-cap after it had been dropped on the ground.Per the pdrn, the events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. clinical review: a temporal relationship exists between ccpd therapy utilizing a liberty select cycler, liberty cycler set and the serious adverse events of peritonitis, characterized by abdominal pain and cloudy peritoneal effluent fluid, which required hospitalization and antibiotic therapy.The pdrn attributed causality to a touch contamination event, involving the patient using a stay-safe-cap after it had been dropped on the ground.Per the pdrn, the events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.Staphylococcus aureus is commonly found in the mucus membranes and skin of humans and is the most frequent organism associated with peritoneal infections in pd patients.Based on the information available, the patient¿s liberty cycler set can be disassociated from the serious adverse events.There is no allegation or objective evidence indicating a fresenius device(s) and/or product(s) caused or contributed to the serious adverse events.Furthermore, there was no report that a fresenius device(s) and/or product(s) failed to meet the users¿ expectations and/or the manufacturers¿ specifications.Esrd patients undergoing pd therapy (manual or cycler based) for rrt are at high risk for infections of the peritoneum.
 
Additional Manufacturer Narrative
Correction provided in b5.Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.There is no allegation of product malfunction based in the complaint description and information provided that the reported peritonitis was attributed to a breach in aseptic technique.There is no allegation of product malfunction.As there is no allegation related to product manufacture, the complaint is deemed as unconfirmed.The component history file of the related lot was reviewed and no nonconformance reports, deviations or associated rework related to the alleged complaint description was found on this lot.All the applicable in-process and final inspection tests were found with acceptable results.
 
Event or Problem Description
It was reported that this patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis [cc(pd)] utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) was hospitalized due to drain complications and peritonitis.No additional information was provided during intake.During follow-up, the patient¿s pd registered nurse (pdrn) confirmed the patient presented to the emergency room (er) on (b)(6)2024 with complaints of abdominal pain and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (results unavailable) were collected, and the patient was diagnosed with peritonitis.The patient was admitted and treated with intraperitoneal (ip) vancomycin 2000 mg every 3 days, and gentamycin 160 mg daily (due to ceftazidime allergy) for 21 days.The patient¿s peritoneal effluent culture result returned positive for staphylococcus aureus on (b)(6)2024, and the patient¿s gentamycin was discontinued.The patient continued to undergo ccpd therapy while hospitalized and is recovering from the serious adverse events.The patient was discharged home on (b)(6)2024 in stable condition and resumed ccpd at home utilizing a replacement liberty select cycler.The pdrn attributed causality to a touch contamination event, as the patient admitted to using a stay-safe-cap after it had been dropped on the ground.Per the pdrn, the events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.
 
Additional Manufacturer Narrative
Investigation: batch number provided.As the complaint sample was not returned it was not assessed if the product deficiency is related to falsification.The complaint sample was not investigated.As the information about the affected batch was not provided, the investigation of the retained samples was not possible.Due to various 100% inspections during manufacturing, it is highly unlikely to detect a failure in the retained samples.Batch record investigation (dhr) showed that the products have been inspected according to the inspection protocol.A definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description
It was reported that this patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis [cc(pd)] utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) was hospitalized due to drain complications and peritonitis.No additional information was provided during intake.During follow-up, the patient¿s pd registered nurse (pdrn) confirmed the patient presented to the emergency room (er) on (b)(6) 2024 with complaints of abdominal pain and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (results unavailable) were collected, and the patient was diagnosed with peritonitis.The patient was admitted and treated with intraperitoneal (ip) vancomycin 2000 mg every 3 days, and gentamycin 160 mg daily (due to ceftazidime allergy) for 21 days.The patient¿s peritoneal effluent culture result returned positive for staphylococcus aureus on (b)(6) 2024, and the patient¿s gentamycin was discontinued.The patient continued to undergo ccpd therapy while hospitalized and is recovering from the serious adverse events.The patient was discharged home on (b)(6) 2024 in stable condition and resumed ccpd at home utilizing a replacement liberty select cycler.The pdrn attributed causality to a touch contamination event, as the patient admitted to using a stay-safe-cap after it had been dropped on the ground.Per the pdrn, the events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.

Brand Name
STERILE STAY SAFE CAP
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key19827699
Report Number0008030665-2024-00649
Device Sequence Number15606559
Product Code KDJ
UDI-Device Identifier00840861100835
UDI-Public00840861100835
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K083542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2024
Device Catalogue Number050-95012
Device Lot NumberE1ZM021
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer08/07/2024
01/17/2025
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date08/09/2024
01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET ; LIBERTY CYCLER SET ; LIBERTY CYCLER SET ; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age56 YR
Patient SexMale
Patient Weight135 KG